The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Groups, Geometry, and Dynamics


Full-Text PDF (163 KB) | Metadata | Table of Contents | GGD summary
Volume 7, Issue 3, 2013, pp. 523–534
DOI: 10.4171/GGD/194

Published online: 2013-08-27

Quasi-isometric embeddings into diffeomorphism groups

Michael Brandenbursky[1] and Jarosław Kędra[2]

(1) Vanderbilt University, Nashville, USA
(2) University of Aberdeen, UK

Let $M$ be a smooth compact connected oriented manifold of dimension at least two endowed with a volume form. Assuming certain conditions on the fundamental group $\pi_1(M)$ we construct quasi-isometric embeddings of either free Abelian or direct products of non-Abelian free groups into the group of volume preserving diffeomorphisms of $M$ equipped with the $L^p$ metric induced by a Riemannian metric on $M$.

Keywords: Groups of diffeomorphisms, $L^p$-metrics, quasi-isometric embeddings, distortion

Brandenbursky Michael, Kędra Jarosław: Quasi-isometric embeddings into diffeomorphism groups. Groups Geom. Dyn. 7 (2013), 523-534. doi: 10.4171/GGD/194